Alert archive / Iowa / High Wind Warnings in 2006
High Wind Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this high wind warning at Jan 24, 2006, 3:51 AM CST for 36 counties in Iowa. It took effect at Jan 24, 2006, 9:00 AM CST. It was in force for 8 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 24, 2006, 3:51 AM CST (09:51 UTC)
- In effect from
- Jan 24, 2006, 9:00 AM CST
- Expired
- Jan 24, 2006, 5:18 PM CST
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
All 36 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Humboldt County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 24, 12:24 PM CST | NON-TSTM WND GST 63 | Farnhamville, IA | KCCI-TV SCHOOLNET |
| Jan 24, 12:56 PM CST | NON-TSTM WND GST 66 | Boone, IA | |
| Jan 24, 1:18 PM CST | NON-TSTM WND GST 64 | Fort Dodge, IA | KCCI-TV SCHOOLNET |
| Jan 24, 1:35 PM CST | NON-TSTM WND GST 59 | Rockwell City, IA | KCCI-TV SCHOOLNET |
| Jan 24, 1:43 PM CST | NON-TSTM WND GST 61 | Boxholm, IA | |
| Jan 24, 1:46 PM CST | NON-TSTM WND GST 58 | Fort Dodge, IA | |
| Jan 24, 1:50 PM CST | NON-TSTM WND GST 69 | Ames Municipal Airport, IA | |
| Jan 24, 1:53 PM CST | NON-TSTM WND GST 58 | Marshalltown, IA | KCCI-TV SCHOOLNET |
| Jan 24, 2:00 PM CST | NON-TSTM WND DMG | Des Moines, IA | *** 2 INJ *** WINDOW AT POLK COUNTY HUMAN SERVICES BUILDING BLOWN OUT. FROM KCCI-TV. TIME ESTIMATED. |
| Jan 24, 2:10 PM CST | NON-TSTM WND GST 60 | Nevada, IA | KCCI-TV SCHOOLNET |
| Jan 24, 2:10 PM CST | NON-TSTM WND GST 62 | Marshalltown Municipal, IA | |
| Jan 24, 2:18 PM CST | NON-TSTM WND GST 60 | Grimes, IA | KCCI-TV SCHOOLNET |
| Jan 24, 2:19 PM CST | NON-TSTM WND GST 59 | Grinnell, IA | IOWA DOT RWIS SITE |
| Jan 24, 2:27 PM CST | NON-TSTM WND GST 58 | Brooklyn, IA | KCCI-TV SCHOOLNET |
| Jan 24, 2:34 PM CST | NON-TSTM WND GST 59 | Adel, IA | KCCI-TV SCHOOLNET |
| Jan 24, 2:53 PM CST | NON-TSTM WND GST 61 | Creston, IA | KCCI-TV SCHOOLNET |
| Jan 24, 3:10 PM CST | NON-TSTM WND GST 63 | Oskaloosa Municipal Air, IA | |
| Jan 24, 3:29 PM CST | NON-TSTM WND GST 59 | Knoxville Municipal Air, IA | |
| Jan 24, 3:49 PM CST | NON-TSTM WND GST 58 | Chariton Municipal Airp, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2629 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 240951 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 351 AM CST TUE JAN 24 2006 ...POTENTIALLY DAMAGING WINDS ACROSS THE AREA TODAY... .A STRONG LOW PRESSURE SYSTEM NEAR LAKE SUPERIOR WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE UPPER GREAT LAKES THIS AFTERNOON. A COLD FRONT TRAILING FROM THE LOW WILL TRANSLATE ACROSS IOWA THROUGH THE AFTERNOON HOURS WITH VERY STRONG WINDS IN ITS WAKE. IAZ023-024-241500- /O.NEW.KDMX.HW.W.0001.060124T1500Z-060125T0000Z/ /O.EXT.KDMX.WI.Y.0001.000000T0000Z-060124T1500Z/ POCAHONTAS-HUMBOLDT- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT 351 AM CST TUE JAN 24 2006 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST IOWA EARLY THIS MORNING. WINDS WILL GUST TO AROUND 45 MPH BY SUNRISE. THE WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING THROUGH THE AFTERNOON BEFORE DIMINISHING SLOWLY DURING THE EVENING. WINDS MAY GUST TO AS HIGH AS 60 MPH AT TIMES IN THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IAZ033>036-044>049-057>062-070>075-081>086-092>097-241800- /O.UPG.KDMX.WI.Y.0001.060124T1200Z-060124T2200Z/ /O.NEW.KDMX.HW.W.0001.060124T1500Z-060125T0000Z/ SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR- MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AMES... MARSHALLTOWN...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES... NEWTON...GRINNELL...ATLANTIC...GREENFIELD...WINTERSET... INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA... CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 351 AM CST TUE JAN 24 2006 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST IOWA EARLY THIS MORNING. WINDS WILL GUST TO AROUND 45 MPH BY SUNRISE. THE WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING THROUGH THE AFTERNOON BEFORE DIMINISHING SLOWLY DURING THE EVENING. WINDS MAY GUST TO AS HIGH AS 60 MPH AT TIMES IN THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IAZ004>007-015>017-241800- /O.EXT.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 351 AM CST TUE JAN 24 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST IOWA THIS MORNING. WINDS WILL GUST TO AROUND 45 MPH BY SUNRISE. THE WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING THROUGH THE AFTERNOON BEFORE DIMINISHING SLOWLY DURING THE EVENING. WINDS MAY GUST TO AS HIGH AS 50 MPH AT TIMES IN THE MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ025>028-037>039-050-241800- /O.EXT.KDMX.WI.Y.0001.060124T1500Z-060125T0000Z/ WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY... ELDORA...GRUNDY CENTER...WATERLOO...TOLEDO 351 AM CST TUE JAN 24 2006 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD ACROSS THE STATE BY SUNRISE. THE GUSTY WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING THROUGH THE AFTERNOON BEFORE DIMINISHING SLOWLY DURING THE EVENING. WINDS MAY GUST TO 45 TO 50 MPH AT TIMES IN THE MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONAVON/STEINBUGL
3 follow-up statements
000 WWUS73 KDMX 241637 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1037 AM CST TUE JAN 24 2006 ...POTENTIALLY DAMAGING WINDS ACROSS THE AREA THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM NEAR LAKE SUPERIOR WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE UPPER GREAT LAKES THIS AFTERNOON. A COLD FRONT TRAILING FROM THE LOW WILL TRANSLATE ACROSS IOWA THROUGH THE AFTERNOON HOURS WITH VERY STRONG WINDS IN ITS WAKE. IAZ023-024-033>036-044>049-057>062-070>075-081>086-092>097-250000- /O.CON.KDMX.HW.W.0001.000000T0000Z-060125T0000Z/ POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL- GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON...CARROLL... JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 1037 AM CST TUE JAN 24 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WILL SPREAD INTO CENTRAL AND SOUTHERN IOWA BY LATE MORNING. STRONG WINDS WILL CONTINUE THIS AFTERNOON BEFORE DIMINISHING SLOWLY DURING THE EVENING. WINDS MAY GUST AS HIGH AS 60 MPH AT TIMES IN THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IAZ004>007-015>017-025>028-037>039-050-250000- /O.CON.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...CLARION... HAMPTON...ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...WATERLOO... TOLEDO 1037 AM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE ACROSS NORTHERN IOWA THROUGH LATE AFTERNOON. WIND GUSTS OF 45 TO 50 MPH WILL PERSIST THROUGH EARLY AFTERNOON. WINDS WILL SLOWLY DIMINISH DURING THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KINNEY
000 WWUS73 KDMX 242134 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 334 PM CST TUE JAN 24 2006 ...STRONG WINDS WILL DIMINISH EARLY THIS EVENING... IAZ023-024-033>036-044>049-057>062-070>075-081>086-092>097-250000- /O.CON.KDMX.HW.W.0001.000000T0000Z-060125T0000Z/ POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL- GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON...CARROLL... JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 334 PM CST TUE JAN 24 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG NORTHWEST WIND WILL CONTINUE LATE THIS AFTERNOON...WITH A FEW LOCATIONS STILL REACHING SUSTAINED SPEEDS OF 40 MPH. ISOLATED GUSTS BETWEEN 55 AND 60 MPH ARE POSSIBLE DURING THE LATE AFTERNOON...MAINLY EAST OF INTERSTATE 35. WINDS WILL DIMINISH BELOW WARNING CRITERIA AROUND...OR SHORTLY AFTER 6 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IAZ004>007-015>017-025>028-037>039-050-250000- /O.CON.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...CLARION... HAMPTON...ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...WATERLOO... TOLEDO 334 PM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL PERSIST LATE THIS AFTERNOON ACROSS NORTHERN IOWA...WITH ISOLATED WIND GUSTS AROUND 45 MPH. WINDS WILL SLOWLY DIMINISH BELOW ADVISORY CRITERIA BY...OR SHORTLY AFTER 6 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KINNEY
000 WWUS73 KDMX 242318 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 518 PM CST TUE JAN 24 2006 .THE STRONG PRESSURE GRADIENT BETWEEN HIGH AND LOW PRESSURE CENTERS OVER THE PLAINS AND GREAT LAKES RESPECTIVELY WILL CONTINUE TO DIMINISH EARLY THIS EVENING. THIS WILL ALSO LEAD TO WINDS DECREASING TO BELOW WARNING...AND EVEN ADVISORY CRITERIA. IAZ023-024-033>036-044>049-057>062-070>075-081>086-092>097-250030- /O.CAN.KDMX.HW.W.0001.000000T0000Z-060125T0000Z/ POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL- GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON...CARROLL... JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 518 PM CST TUE JAN 24 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE HIGH WIND WARNING. BRISK NORTHWEST WINDS OF 15 TO 25 MPH...AND GUSTS WELL ABOVE 30 MPH...WILL CONTINUE EARLY THIS EVENING BUT ARE EXPECTED TO DIMINISH EVEN FURTHER SHORTLY AFTER SUNSET. $$ IAZ004>007-015>017-025>028-037>039-050-250030- /O.CAN.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...CLARION... HAMPTON...ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...WATERLOO... TOLEDO 518 PM CST TUE JAN 24 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. BRISK NORTHWEST WINDS OF 15 TO 25 MPH...AND GUSTS WELL ABOVE 30 MPH...WILL CONTINUE EARLY THIS EVENING BUT ARE EXPECTED TO DIMINISH EVEN FURTHER SHORTLY AFTER SUNSET. $$ SMALL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this high wind warning went out at Jan 24, 3:34 AM CST, 17 minutes earlier.
Area forecast discussion, Jan 24, 3:34 AM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 334 AM CST TUE JAN 24 2006 .DISCUSSION... PRIMARY CONCERN WITH FORECAST WILL BE HIGH WIND POTENTIAL TODAY. STRONG AREA OF LOW PRESSURE OVER SOUTHERN ONTARIO WILL TRACK ACROSS THE UPPER GREAT LAKES TODAY AND WILL BRING AN INCREASING PRESSURE GRADIENT TO IOWA. WATER VAPOR IMAGERY INDICATES LEAD SHORT WAVE DIVING SOUTH ACROSS MINNESOTA AND INTO NORTHERN IOWA WITH A MORE VIGOROUS SHORT WAVE OVER SOUTHEAST MANITOBA DUE TO ARRIVE OVER SOUTHERN MINNESOTA BY 18Z. SOME DARKENING ON THE WATER VAPOR IMAGERY BEGINNING TO TAKE PLACE WITH THE SECOND SHORT WAVE AS WELL AS A DECREASE IN CLOUD COVER...BOTH SUGGESTING GOOD SUBSIDENCE TAKING PLACE. LATEST MODEL FORECAST SOUNDINGS (GFS/RUC/NAM) ALL SUGGESTING 50 TO 60 KTS WITHIN THE 900-800 MB LAYER TODAY. AMOUNT OF MIXING WILL DETERMINE IF HIGH WIND WARNING CRITERIA WILL BE MET. VFR CEILINGS CURRENTLY OVER CNTRL AND NORTHERN MN ARE EXPECTED TO DROP INTO NORTHEAST IOWA TODAY AND WILL LIMIT MIXING AND WIND POTENTIAL LEAVING THE FOCUS ON THE SW TWO-THIRDS OF THE FORECAST AREA. MODEL PROXIMITY SOUNDINGS SUGGEST MIXING UP TO 800 MB TODAY. THE 06Z NAM INITIALIZED WELL SUGGESTING VFR CONDITIONS SETTLING OVER NORTHEAST IOWA AFTER 15Z ALONG AN ESTHERVILLE TO TAMA LINE. WILL ISSUE A HIGH WIND WARNING FOR POINTS SOUTH AND WEST OF THIS AREA WHERE EXPECT MORE SUNSHINE AND MIXING TO TAKE PLACE. CRITERIA MOST LIKELY TO BE MET BETWEEN 17Z-21Z. MAIN ISALLOBARIC MAXIMUM WILL BE TO THE NORTHEAST BUT WILL BE STRONG ENOUGH TO SUPPORT ADVISORY CONDITIONS UNDER THE CLOUD COVER ACROSS THE NORTHEAST. WINDS WILL QUICKLY SUBSIDE THIS EVENING AS MIXING IS LOST AND THE ISALLOBARIC COMPONENT EXITS TO THE EAST WITH HIGH PRESSURE RIDGE ARRIVING LATE. HAVE SIDED COOLER THAN GUIDANCE FOR HIGHS ON WEDNESDAY...ESPECIALLY EAST OF THE RIDGE WHERE LACK OF MIXING AND LIGHT NORTHWEST WINDS WILL KEEP HIGHS DOWN. SOUTHWEST FLOW RETURNS ON THURSDAY WITH WARMER CONDITIONS. HAVE TONED POPS DOWN SLIGHTLY THURSDAY AFTERNOON AND NIGHT WITH A LITTLE MORE DRY AIR BEING INTRODUCED TO THE SYSTEM. NEXT SYSTEM ON TAP FOR THE WEEKEND WITH NO CHANGES AT THIS TIME. && .DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ALONG AND NORTHEAST OF A EMMETSBURG TO CLARION TO TAMA LINE UNTIL 6 PM TODAY. HIGH WIND WARNING REMAINDER OF CWA 9 AM TO 6 PM TODAY. && DONAVON
Hazardous weather outlook, Jan 23, 4:10 PM CST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 410 PM CST MON JAN 23 2006 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-241200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 410 PM CST MON JAN 23 2006 ...WINDY WEATHER EXPECTED TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TONIGHT NORTHWEST WINDS OF 25 TO 35 MPH...GUSTING TO 45 MPH...WILL SPREAD INTO FAR NORTHWEST IOWA LATE TONIGHT NORTHWEST OF A MASON CITY TO STORM LAKE LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG NORTHWEST WINDS WILL OVERSPREAD THE STATE ON TUESDAY CREATING WINDY CONDITIONS. SUSTAINED SPEEDS SHOULD BE FROM 25 TO 35 MPH WITH GUSTS OF UP TO 50 MPH. THE WINDS WILL DIMINISH TOWARD EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
High Wind Warnings in Iowa, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.